Volume 21, issue 1 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
On symplectic fillings of virtually overtwisted torus bundles

Austin Christian

Algebraic & Geometric Topology 21 (2021) 469–505
Abstract

We use Menke’s JSJ-type decomposition theorem for symplectic fillings to reduce the classification of strong and exact symplectic fillings of virtually overtwisted contact structures on torus bundles to the same problem for tight lens spaces. For virtually overtwisted structures on elliptic or parabolic torus bundles, this gives a complete classification. For virtually overtwisted structures on hyperbolic torus bundles, we show that every strong or exact filling arises from a filling of a tight lens space via round symplectic 1–handle attachment, and we give a condition under which distinct tight lens space fillings yield the same torus bundle filling.

Keywords
symplectic filling, contact manifold, virtually overtwisted
Mathematical Subject Classification 2010
Primary: 53D10
Secondary: 53D05
References
Publication
Received: 10 October 2019
Revised: 23 January 2020
Accepted: 19 March 2020
Published: 25 February 2021
Authors
Austin Christian
Department of Mathematics
University of California, Los Angeles
Los Angeles, CA
United States
https://www.math.ucla.edu/~archristian